MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381854
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported lot # [7207788] was not found for the reported catalog # [381254].Medical device expiration date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter packaging was uncovered and the "seal was lifted".There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
The catalog and lot #s have been updated.The following information has been corrected: it was reported that the bd insyte autoguard shielded iv catheter packaging was uncovered and the "seal was lifted".There was no report of exposure, injury, or medical intervention.Medical device brand name: bd insyte autoguard shielded iv catheter.Medical device catalog#: 381854.Medical device lot#: 7207788.Medical device manufacturer: becton dickinson infusion therapy systems inc.Medical device expiration date: 2020-06-30.Unique identifier (udi) #: (b)(4).Manufacturing location: becton dickinson infusion therapy systems inc.Pma/510(k)#: k952861.Device manufacture date: 2017-07-26.
 
Event or Problem Description
It was reported that the bd insyte autoguard shielded iv catheter packaging was uncovered and the "seal was lifted".There was no report of exposure, injury, or medical intervention.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter packaging was uncovered and the "seal was lifted".There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: dhr- a total of (b)(4) units were manufactured on afa line 6 on 30jul17 and packaged on pkg line 11 on 1aug17.All challenge, set-up and in process samples were performed according to the quality control plan and all passed per specifications.No quality notifications were initiated during production.Received one 16ga iag unit from lot number 7207788.All contents within were intact.The received unit was partially open at both ends the product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.Conclusion(s): supplier ¿ defective material bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material.Capa 48637 was opened to investigate the package seal integrity complaints and implement corrective actions.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8033916
Report Number8041187-2018-00409
Device Sequence Number1379725
Product Code FOZ
UDI-Device Identifier30382903812548
UDI-Public30382903812548
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number381854
Device Lot Number7207788
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
10/17/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/28/2018
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;